Chang, Dong Eui and Chichka, David F. and Marsden, Jerrold E. (2002) Lyapunov-based transfer between elliptic Keplerian orbits. Discreet and Continuous Dynamical Systems Series B, 2 (1). pp. 57-67. ISSN 1531-3492 . http://resolver.caltech.edu/CaltechAUTHORS:20100728-074530525
- Published Version
Restricted to Repository administrators only
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100728-074530525
We present a study of the transfer of satellites between elliptic Keplerian orbits using Lyapunov stability theory specific to this problem. The construction of Lyapunov functions is based on the fact that a non-degenerate Keplerian orbit is uniquely described by its angular momentum and Laplace (- Runge-Lenz) vectors. We suggest a Lyapunov function, which gives a feedback controller such that the target elliptic orbit becomes a locally asymptotically stable periodic orbit in the closed-loop dynamics. We show how to perform a global transfer between two arbitrary elliptic orbits based on the local transfer result. Finally, a second Lyapunov function is presented that works only for circular target orbits.
|Additional Information:||© AIMS 2001. Received:August 2001. Revised:September 2001 Published:November 2001. D. E. Chang is partially supported by the California Institute of Technology and AFOSR grant F49620-99-1-0190. D. F. Chichka is partially supported by AFOSR grant F49620-99-1-0190. J. E. Marsden is partially supported by the California Institute of Technology and NSF-KDI grant ATM-9873133.|
|Subject Keywords:||Satellite dynamics, feedback stabilization, orbit transfer.|
|Classification Code:||MSC: 70F05, 93D15, 93D20|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Ruth Sustaita|
|Deposited On:||29 Jul 2010 23:10|
|Last Modified:||26 Dec 2012 12:16|
Repository Staff Only: item control page